Ask an Urology Question, Get an Answer ASAP!
Hello doctor i have a question regarding erectile dysfunction and any advice would be greatly appreciated.
I recently dated a women who had a very high sex drive....I was successfully performing 7/8 times per week. However I was becoming anxious at how difficult this was becoming to keep up with and found myself stressing and becoming quite down about the whole thing. I was having tough family times as well which didn't help. I hadn't experienced erectile dysfunction at this stage. My libido was beginning to suffer due to the demands I was putting on myself and worrying if I was going to be able to perform each time. Anyways I found myself becoming more depressed and spoke to my doctor who after several visits eventually put me on 10mg of citalopram and on the waiting list for CBT diagnosing me with performance anxiety. When on the antidepressants I did suffer erectile dysfunction and struggled to orgasm also even when I didn't have erectile dysfunction. Anyways once I visited the CBT lady she explained she wanted me off citalopram as it was confusing matters. I had only taken it for a month and a half. Sure enough once I stopped this drug I was able to perform sexually again successfully. I am able to masterbate no problem and have strong nocturnal erections and wake most morning with an erection also. I sometimes take slightly longer to get aroused due to panicking about being able to perform however this was beginning to happen before I took the antidepressants also. I have read horror stories of people having Post Srris sexual dysfunction and sometimes it can be permanent. I also know that this is exceptionally rare however and most people return to their full sexual function and that there is even a debate as to whether this disease even exists. Should I be concerned about the possibility of Post ssri sexual dysfunction or does it sound like it's affected me? Or is it completely in my head and the only reason I sometimes struggle to get going sexually is due to overthink and panicking? Also my testosterone levels are very healthy. I am concerned that taking the citalopram even for this short period has affected my sex drive or function permanently...is this something to be concerned about? Surely medication wouldn't be prescribed knowing that there is a chance of permanent sexual dysfunction?How rare is this PSSD or does it even exist? Any calming help would be much appreciated. Ian 29 years old